MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71335560
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/27/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a thr had been performed, a screw went through the r3 3 hole acet shell 60 mm hole.It is unknown how this adverse event was diagnosed and if it has been already addressed.The patient outcome is also unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms per complaint details, a screw "went through the shell hole".No surgical delay or injury to patient was reported due this event.Responses to the information/documentation requests were not provided.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury, infection and/or patient condition.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.
 
Additional Manufacturer Narrative
H6: annex g code added.

Brand Name
R3 3 HOLE ACET SHELL 60MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10915077
Report Number1020279-2020-06859
Device Sequence Number3170085
Product Code MBL
UDI-Device Identifier03596010598288
UDI-Public03596010598288
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71335560
Device Catalogue Number71335560
Device Lot Number20AM06115
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/01/2020
Supplement Date Received by Manufacturer07/21/2021
07/21/2021
Initial Report FDA Received Date11/27/2020
Supplement Report FDA Received Date07/23/2021
07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;